MAUDE Adverse Event Report: ETHICON INC. ENDOLOOP; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

ETHICON INC. ENDOLOOP; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Model Number EJ10G
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/06/2018
Type of Reportable Event Malfunction
Event or Problem Description
Surgeon requested the endoloop during a lap chole.The packaging is the same foil material as another ethicon product staffs have faced issues with.The rn opened package to the tech, but instructed the tech not to place item onto the surgical field as it may have pin-prick type holes in the foil.As expected, 8+ small holes were found in the product, indicating a breach in sterility the tech removed the item and his glove to rn to place into garbage.The tech donned a new pair of sterile gloves aseptically and repeated process with second endoloop packaging intact.The packaging was saved for clinical engineering, and images of the pin prick holes were acquired using a microscope light to illuminate where the holes were located in the foil.Per site reporter: a complaint file has been opened and the package will be returned for failure analysis.

Brand Name
ENDOLOOP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
route 22 west
p.o. box 151
somerville NJ 08876
MDR Report Key7352168
Report Number7352168
Device Sequence Number19070639
Product Code GAM
UDI-Device Identifier10705031206465
UDI-Public(01)10705031206465
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/15/2018
Report Date (Section F) 03/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date05/31/2021
Device Model NumberEJ10G
Device Catalogue NumberEJ10G
Device Lot NumberAF1555
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Device Age0 YR
Event Location Hospital
Date Report to Manufacturer03/15/2018
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR
Patient Weight72
Date Report Sent to FDA03/15/2018